1999, Volume 2, Number 2, pp.1--5
We study the statistical properties of generalized intensities (squared matrix elements of Hermitian operators) for the hydrogen atom in strong magnetic fields in a range of parameters where the classical analogue of the system exhibits completely chaotic dynamics. In this way we extend previous work by Prosen and Robnik on the statistics of generalized intensities in billiard systems in the transition region with mixed classical dynamics. We observe deviations from the statistics found in that work, and demonstrate that these are due to the effect of scarring of wave functions by unstable periodic orbits.
Full text: Acrobat PDF (132KB) PostScript (404KB) PostScript.gz (137KB)
Copyright © Nonlinear Phenomena in Complex Systems. Last updated: February 11, 2001